# SDR CA120312016

- Difficulty date: March 8, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cessna 550
- Aircraft time: 10,086 hours
- Engine: Pwa JT15D4
- System (JASC): 3421 · Attitude Gyro and Indicating System
- Part: Gyro
- Part number: 70000622901
- Condition: Malfunctioned
- Location: Attitude
- Stage of operation: TX
- How discovered: O
- Nature of condition: N
- Precautionary procedure: D

## Discrepancy

(CAN) ON TAXI IT WAS NOTICED THAT THE VERTICAL GYRO HAD FAILED AND WAS APPROPRIATELY FLAGGED.  THE FLIGHT CREW RETURNED TO THE BLOCKS WHERE MAINTENANCE REPLACED THE GYRO AND GROUND FUNCTION CHECKED THE SYS SERVICEABLE.  THE GYRO WAS SENT TO AN AVIONICS SHOP FOR INSPECTION AND TO DETERMINE WHY THE GYRO FAILED SO SOON AFTER O/H.  THE REPORT STATED THAT THE WASHER WAS INSTALLED BACKWARDS GIVING THE BEARINGS AN INCORRECT PRE-LOAD.  THE REPORT WENT ON TO MENTION THAT THIS IS QUITE A COMMON MISTAKE AMONG O/H SHOPS THAT HAVE INEXPERIENCED TECH.
